MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507300BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Calcium Deposits/Calcification (1758); Capsular Contracture (1761)
| Date of Event |
11/19/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Per clinician's review of information received on december 8, 2025, capsular contracture has been replaced with implant site calcification under field h6 on this form.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Only month (august) was provided for the expiration date of lot.Month and year was provided for manufacturing date (8/1/2003) has been added until further information/clarification is received.Date of implant is after the manufacturing date of lot 266542.If/when further information/clarification is received, information will be updated and supplemental report will be submitted.Reason for device explant and/or reoperation: right rupture, and implant site calcification.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Manufacturing record evaluation (mre) review cannot be performed as lot number was not recognized.If further information becomes available, the mre review will be performed.Reason for device explant and/or reoperation: right rupture, and capsular contracture; baker grade unknown d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 62-year-old caucasian female patient underwent primary breast augmentation with 300cc unknown gel implant on the left side, and with 300cc mentor memorygel breast implant on the right side and bilateral breast implant ruptures and bilateral capsular contracture; baker grade unknown were found during bilateral removal only surgery on (b)(6) 2025.The patient has consulted with the healthcare professional.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
On december 27, 2025, the mentor failure analysis lab received the device for evaluation.On january 3, 2026, device evaluation was completed as follows: mentor conducted visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured and received in two (2) parts.In addition, an area of shell abrasion was noted on the edges of the rupture.These findings are consistent with normal wear of the device.Shell abrasion suggests in-vivo folding or creasing of the device, which may be caused by continuous and sustained stresses to the device, such as an excessively small breast pocket or the folding or wrinkling of the shell within the breast pocket.In some cases, breast implants may also experience normal wear over time.Calcification and breast imaging calcification of a biomaterial occurs when calcium salts are deposited in the tissue capsule surrounding the implanted device.Calcification occurs in association with a wide variety of implanted prostheses, including breast implants, heart valves, vascular grafts, and soft contact lenses, as well as in the mature breast tissue of women that have not undergone breast surgery.Calcification of the fibrous capsule that may occur following implantation of breast prostheses is generally not of clinical significance, although it may exacerbate symptoms of capsular contracture.Concern has been raised, however; that calcification may interfere with tumor detection, because microcalcifications are considered a halfmark of malignant breast disease.Although clinicians have recommended pre- and post-surgical mammograms for augmentation patients to assist in distinguishing post-operative findings from calcification associated with malignancy, benign calcification resulting from surgery is generally considered distinguishable from malignant-type calcification.Further, no published reports were identified that document any actual occurrences of missed or delayed diagnoses attributable to capsular calcification.Calcification is not a phenomenon unique to breast implants.It occurs in 11 to 53 percent of women who underwent breast reduction procedures (abboud et aj.1995, m&nick et al.1990, brown et al.1987).In the breasts of women who have not undergone any breast surgery, the prevalence of benign calcifications increases progressively with age from 8 percent in women 25 to 29 years old up to 86 percent in women 75 to 79 years old (stomper et al.1996).As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).